Catalog Home Page

Draining of a fluid of finite depth into a vertical slot

Hocking, G.C. and Vanden-Broeck, J-M. (1997) Draining of a fluid of finite depth into a vertical slot. Applied Mathematical Modelling, 21 (10). pp. 643-649.

Link to Published Version: http://dx.doi.org/10.1016/S0307-904X(97)00085-1
*Open access, no subscription required

Abstract

The draining of a fluid of finite depth into a vertical slot is considered. It is shown that the flow depends on the flow rate and depth, and on the size of the gap. At a particular flow rate there is a gap size at which the flow separates in the middle into two "waterfalls," but for smaller gap sizes there are shown to be two possible flow configurations, one in which the two converging streams form a single downward flow into the slot, and another in which the two streams join and then divide into two separate falling streams further down into the slot.

Publication Type: Journal Article
Murdoch Affiliation: School of Chemical and Mathematical Science
Publisher: Elsevier BV
Copyright: © 1997 by Elsevier Science Inc.
URI: http://researchrepository.murdoch.edu.au/id/eprint/4689
Item Control Page